Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the cause and cure for flaky stool and constipation?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 3238 Questions
Question
I've been experiencing flaky stool for the past two weeks and constipation.
Posted Sat, 21 Dec 2013 in Digestion and Bowels
 
 
Answered by Dr. Rakesh Madhyastha 28 minutes later
Brief Answer: Dehydration Detailed Answer: Hello Flaky stools and constipation is a sign that you are not drinking enough water and not eating enough of fiber. Here are my suggestions to you 1. Drink at least 8 glasses of water a day 2. Eat lots of green leafy vegetables and fruits daily. 3. Stool softeners like lactulose 10 ml at night helps with your bowel movement 4. Avoid eating spicy food items, oily food items, milk and milk products I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
 
Follow-up: What is the cause and cure for flaky stool and constipation? 25 minutes later
I'm currently taking Amitza 24mcg twice daily and was fine until the past two weeks, but I must admit that I haven't been watch my diet, so I will take your advice and go back to eating more fruits and leafy vegetables. Thank You.
 
 
Answered by Dr. Rakesh Madhyastha 3 minutes later
Brief Answer: continue Amitza Detailed Answer: Hello Thanks for the reply I am happy you are taking my suggestion into consideration, it will definitely help. Continue taking the current medications Regards
Above answer was peer-reviewed by
 
Follow-up: What is the cause and cure for flaky stool and constipation? 17 minutes later
Should I also watch the amount of sodium I do take Levothyroxin for my Thyroid? What would be a safe amount each day?
 
 
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer: Low salt diet Detailed Answer: Hello All patients of heart disease are adviced a low salt diet. Please restrict your total salt intake to 3g/day. But I should add here that since you are also taking hydrocholorothiazide for hypertension there are risks for sodium to become lower than normal. Get your electrolytes checked once in 6 weeks Continue talking the thyroid medication as advised I hope I was of help Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions